Alert archive / South Dakota / Wind Chill Warnings in 2015
Wind Chill Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill warning at Jan 6, 2015, 4:06 AM CST for 17 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 6, 2015, 6:00 PM CST. It was in force for 18 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 6, 2015, 4:06 AM CST (10:06 UTC)
- In effect from
- Jan 6, 2015, 6:00 PM CST
- Expired
- Jan 7, 2015, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 21 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 6, 6:12 PM CST | SNOW 2.8 | Clear Lake, SD | |
| Jan 6, 8:00 PM CST | SNOW 2.7 | Andover, SD | |
| Jan 7, 3:59 AM CST | EXTR WIND CHILL -37 | 4 Sw Hillhead, SD | MESONET STATION HILLHEAD 3 WSW /MRLS2/ |
| Jan 7, 6:15 AM CST | EXTR WIND CHILL -38 | 10 W Long Lake, SD | MESONET STATION EUREKA 13 NE (SAND LAKE RAWS) /LLKS2/ |
| Jan 7, 7:06 AM CST | EXTR WIND CHILL -37 | 11 S Bullhead, SD | MESONET STATION 11 S BULLHEAD /GRRS2/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964 WWUS43 KABR 061006 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 406 AM CST TUE JAN 6 2015 ...BITTERLY COLD WIND CHILLS THIS MORNING AND TONIGHT THROUGH WEDNESDAY MORNING... MOSTLY CLEAR SKIES COMBINED WITH A COLD AIR MASS AND FRESHLY FALLEN SNOW WILL CONTINUE TO BRING BELOW ZERO AIR TEMPERATURES THIS MORNING...AND ONCE AGAIN OVERNIGHT INTO WEDNESDAY MORNING. WEST TO NORTHWEST WINDS WILL BRING VERY COLD WIND CHILLS TO THE AREA THIS MORNING...THEN AGAIN OVERNIGHT THROUGH WEDNESDAY MORNING. SDZ015-033>035-045-048-062215- /O.CAN.KABR.WC.Y.0002.000000T0000Z-150106T1700Z/ /O.NEW.KABR.WC.Y.0003.150107T0000Z-150107T1800Z/ DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA... PIERRE...MURDO...PRESHO 406 AM CST TUE JAN 6 2015 /306 AM MST TUE JAN 6 2015/ ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. THE WIND CHILL ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. * WIND...NORTHWEST 10 TO 20 MPH TONIGHT...DECREASING TO 5 TO 10 MPH WEDNESDAY MORNING. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * IMPACTS...FROSTBITE CAN SET IN AFTER ONLY A SHORT PERIOD OF TIME FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ039-046-SDZ004>011-016>023-062215- /O.NEW.KABR.WC.W.0001.150107T0000Z-150107T1800Z/ /O.CON.KABR.WC.Y.0002.000000T0000Z-150106T1700Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 406 AM CST TUE JAN 6 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY. * WIND...WEST 5 TO 15 MPH THIS MORNING. NORTHWEST 10 TO 20 MPH OVERNIGHT. * WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO THIS MORNING. 30 BELOW TO 40 BELOW ZERO OVERNIGHT INTO WEDNESDAY MORNING. * IMPACTS...FROSTBITE CAN SET IN AFTER ONLY A SHORT PERIOD OF TIME FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ003-036-037-051-062215- /O.NEW.KABR.WC.Y.0003.150107T0000Z-150107T1800Z/ /O.CON.KABR.WC.Y.0002.000000T0000Z-150106T1700Z/ CORSON-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HIGHMORE...MILLER... FORT THOMPSON 406 AM CST TUE JAN 6 2015 /306 AM MST TUE JAN 6 2015/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM MST/ THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. * WIND...WEST 5 TO 15 MPH THIS MORNING. NORTHWEST 10 TO 20 MPH OVERNIGHT...DECREASING TO 5 TO 10 MPH WEDNESDAY MORNING. * WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO THIS MORNING. 25 BELOW TO 35 BELOW ZERO OVERNIGHT INTO WEDNESDAY MORNING. * IMPACTS...FROSTBITE CAN SET IN AFTER ONLY A SHORT PERIOD OF TIME FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TMT
5 follow-up statements
837 WWUS43 KABR 061706 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1106 AM CST TUE JAN 6 2015 ...BITTERLY COLD WIND CHILLS TONIGHT THROUGH WEDNESDAY MORNING... MOSTLY CLEAR SKIES COMBINED WITH A COLD AIR MASS AND FRESHLY FALLEN SNOW WILL BRING BELOW ZERO AIR TEMPERATURES OVERNIGHT INTO WEDNESDAY MORNING. WEST TO NORTHWEST WINDS WILL BRING VERY COLD WIND CHILLS TO THE AREA OVERNIGHT THROUGH WEDNESDAY MORNING. MNZ039-046-SDZ004>011-016>023-070515- /O.EXP.KABR.WC.Y.0002.000000T0000Z-150106T1700Z/ /O.CON.KABR.WC.W.0001.150107T0000Z-150107T1800Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1106 AM CST TUE JAN 6 2015 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY... ...WIND CHILL ADVISORY HAS EXPIRED... * WIND...WEST TO NORTHWEST 10 TO 20 MPH OVERNIGHT. * WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO OVERNIGHT INTO WEDNESDAY MORNING. * IMPACTS...FROST BITE CAN SET IN WITHIN A MATTER OF MINUTES FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ003-036-037-051-070515- /O.EXP.KABR.WC.Y.0002.000000T0000Z-150106T1700Z/ /O.CON.KABR.WC.Y.0003.150107T0000Z-150107T1800Z/ CORSON-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HIGHMORE...MILLER... FORT THOMPSON 1106 AM CST TUE JAN 6 2015 /1006 AM MST TUE JAN 6 2015/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... ...WIND CHILL ADVISORY HAS EXPIRED... * WIND...WEST TO NORTHWEST 10 TO 20 MPH OVERNIGHT. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO OVERNIGHT INTO WEDNESDAY MORNING. * IMPACTS...FROST BITE CAN SET IN AFTER ONLY A SHORT PERIOD OF TIME FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ015-033>035-045-048-070515- /O.CON.KABR.WC.Y.0003.150107T0000Z-150107T1800Z/ DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA... PIERRE...MURDO...PRESHO 1106 AM CST TUE JAN 6 2015 /1006 AM MST TUE JAN 6 2015/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... * WIND...NORTHWEST 10 TO 20 MPH TONIGHT...DECREASING TO 5 TO 10 MPH WEDNESDAY MORNING. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * IMPACTS...FROST BITE CAN SET IN AFTER ONLY A SHORT PERIOD OF TIME FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DORN
135 WWUS43 KABR 062026 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 226 PM CST TUE JAN 6 2015 ...BITTERLY COLD WIND CHILLS TONIGHT THROUGH WEDNESDAY MORNING... MOSTLY CLEAR SKIES COMBINED WITH A COLD AIR MASS AND FRESHLY FALLEN SNOW WILL BRING BELOW ZERO AIR TEMPERATURES OVERNIGHT INTO WEDNESDAY MORNING. WEST TO NORTHWEST WINDS WILL PROMOTE VERY COLD WIND CHILLS TO THE AREA OVERNIGHT THROUGH WEDNESDAY MORNING. SDZ003-070830- /O.UPG.KABR.WC.Y.0003.150107T0000Z-150107T1800Z/ /O.EXA.KABR.WC.W.0001.150107T0000Z-150107T1800Z/ CORSON- INCLUDING THE CITY OF...MCLAUGHLIN 126 PM MST TUE JAN 6 2015 ...WIND CHILL WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST WEDNESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST TO NORTHWEST 10 TO 20 MPH OVERNIGHT. * WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO OVERNIGHT INTO WEDNESDAY MORNING. * IMPACTS...FROST BITE CAN SET IN WITHIN A MATTER OF MINUTES FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ039-046-SDZ004>011-016>023-070830- /O.CON.KABR.WC.W.0001.150107T0000Z-150107T1800Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 226 PM CST TUE JAN 6 2015 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY... * WIND...WEST TO NORTHWEST 10 TO 20 MPH OVERNIGHT. * WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO OVERNIGHT INTO WEDNESDAY MORNING. * IMPACTS...FROST BITE CAN SET IN WITHIN A MATTER OF MINUTES FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ015-033>037-045-048-051-070830- /O.CON.KABR.WC.Y.0003.150107T0000Z-150107T1800Z/ DEWEY-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA... PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 226 PM CST TUE JAN 6 2015 /126 PM MST TUE JAN 6 2015/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... * WIND...NORTHWEST 10 TO 20 MPH TONIGHT...DECREASING TO 5 TO 10 MPH WEDNESDAY MORNING. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * IMPACTS...FROST BITE CAN SET IN AFTER ONLY A SHORT PERIOD OF TIME FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DORN
457 WWUS43 KABR 070639 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1239 AM CST WED JAN 7 2015 ...BITTERLY COLD WIND CHILLS THROUGH THIS MORNING... BREEZY NORTHWEST WINDS COMBINED WITH AN ARCTIC AIR MASS WILL CONTINUE TO BRING VERY COLD WIND CHILLS TO THE REGION THROUGH THE MORNING HOURS. MNZ039-046-SDZ003>011-016>023-071800- /O.CON.KABR.WC.W.0001.000000T0000Z-150107T1800Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1239 AM CST WED JAN 7 2015 /1139 PM MST TUE JAN 6 2015/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND...NORTHWEST 10 TO 20 MPH. * WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO. * IMPACTS...FROST BITE CAN SET IN WITHIN A MATTER OF MINUTES FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ015-033>037-045-048-051-071800- /O.CON.KABR.WC.Y.0003.000000T0000Z-150107T1800Z/ DEWEY-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA... PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 1239 AM CST WED JAN 7 2015 /1139 PM MST TUE JAN 6 2015/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND...NORTHWEST 10 TO 20 MPH. * WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO. * IMPACTS...FROST BITE CAN SET IN AFTER ONLY A SHORT PERIOD OF TIME FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TMT
614 WWUS43 KABR 071617 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD ISSUED BY NATIONAL WEATHER SERVICE BISMARCK ND 1017 AM CST WED JAN 7 2015 ...BITTERLY COLD WIND CHILLS THROUGH THIS MORNING... BREEZY NORTHWEST WINDS COMBINED WITH AN ARCTIC AIR MASS WILL CONTINUE TO BRING VERY COLD WIND CHILLS TO THE REGION THROUGH THE THE REST OF WEDNESDAY MORNING. MNZ039-046-SDZ003>011-016>023-071800- /O.CON.KABR.WC.W.0001.000000T0000Z-150107T1800Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1017 AM CST WED JAN 7 2015 /917 AM MST WED JAN 7 2015/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND...NORTHWEST 10 TO 20 MPH. * WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO. * IMPACTS...FROST BITE CAN SET IN WITHIN A MATTER OF MINUTES FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ015-033>037-045-048-051-071800- /O.CON.KABR.WC.Y.0003.000000T0000Z-150107T1800Z/ DEWEY-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA... PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 1017 AM CST WED JAN 7 2015 /917 AM MST WED JAN 7 2015/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND...NORTHWEST 10 TO 20 MPH. * WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO. * IMPACTS...FROST BITE CAN SET IN AFTER ONLY A SHORT PERIOD OF TIME FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KS
399 WWUS43 KABR 071800 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD ISSUED BY NATIONAL WEATHER SERVICE BISMARCK ND 1200 PM CST WED JAN 7 2015 ...WIND CHILL ADVISORY AND WIND CHILL WARNING EXPIRING... .TEMPERATURES ARE MODERATING AND WINDS ARE DECREASING ALLOWING THE DANGEROUS TO LIFE THREATENING WIND CHILL TEMPERATURES TO ABATE. THE WIND CHILL ADVISORY AND WIND CHILL WARNING WILL BE ALLOWED TO EXPIRE AT NOON CST OR 11 AM MST WEDNESDAY. MNZ039-046-SDZ003>011-016>023-071900- /O.EXP.KABR.WC.W.0001.000000T0000Z-150107T1800Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1200 PM CST WED JAN 7 2015 /1100 AM MST WED JAN 7 2015/ ...WIND CHILL WARNING WILL EXPIRE AT NOON CST /11 AM MST/ TODAY... LIFE THREATENING WIND CHILL TEMPERATURES ARE ENDING AND HENCE THE WIND CHILL WARNING WILL BE ALLOWED TO EXPIRE. $$ SDZ015-033>037-045-048-051-071900- /O.EXP.KABR.WC.Y.0003.000000T0000Z-150107T1800Z/ DEWEY-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA... PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 1200 PM CST WED JAN 7 2015 /1100 AM MST WED JAN 7 2015/ ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/ TODAY... DANGEROUS WIND CHILL TEMPERATURES ARE ENDING AND HENCE THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. $$ KS
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Jan 5, 11:25 PM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Jan 5, 11:25 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1125 PM CST MON JAN 5 2015
.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
FORECAST CHALLENGES REVOLVE MAINLY AROUND COLD AIR AND 10 TO 20
MPH WINDS AND THE RESULTANT WIND CHILL VALUES FROM TONIGHT THROUGH
WEDNESDAY NIGHT.
CURRENTLY...IT IS SNOWING ACROSS MUCH OF THE CWA. SO FAR...REPORTS
COMING IN WHERE IT HAS BEEN SNOWING THE MOST HIGHLIGHT 1 TO 3 INCHES
OF SNOW HAS FALLEN...WITH ADDITIONAL LIGHT ACCUMULATIONS STILL
POSSIBLE FOR THE NEXT 2 TO 6 HOURS. SNOW SHOULD BE TAPERING OFF
OVER THE NEXT HOUR OR TWO ACROSS CENTRAL/NORTH CENTRAL SOUTH
DAKOTA. AS SUCH...THE WINT WX ADV ACROSS THAT AREA WILL BE ALLOWED
TO EXPIRE ON SCHEDULE. IN FACT...PLANNING TO KEEP ALL THREE
SEGMENTS OF THE WINT WX ADV EXPIRING AS CURRENTLY ADVERTISED.
TEMPERATURES ARE WIDE-RANGING...WITH VALUES IN THE SINGLE DIGITS
BELOW ZERO UP TO TEENS ABOVE ZERO ACROSS THE FAR SOUTHWESTERN
ZONES. WIND SPEEDS ARE BEHAVING THEMSELVES FOR THE MOST
PART...MUCH OF THE FORECAST AREA SEEING 10 TO 20 MPH WINDS THIS
HOUR.
TONIGHT/TUESDAY...SNOW WILL BE PRETTY MUCH DONE ACROSS THE CWA BY
APPX 8PM CST. AFTER THE SNOW EVENT FINISHES UP...SHOULD SEE PARTLY
TO MOSTLY CLEAR SKIES DEVELOP AND A 5 TO 15 MPH NORTHERLY WIND
OVERNIGHT. FRESH SNOW PLUS CLEAR SKIES AND ARCTIC COLD AIR MEANS
THE NORTHEASTERN HALF OF FORECAST ZONES WILL LIKELY FALL BACK INTO
WIND CHILL ADVISORY CRITERIA WIND CHILLS. SO...WILL HAVE A WIND
CHILL ADVISORY GOING INTO EFFECT AT THE TAIL END OF THE WINT WX
ADVISORY. THERE APPEARS TO BE ANOTHER SUBTLE LITTLE SPEED MAX
/SHORT-WAVE WORKING SEWD THROUGH THE FRONT RANGE...INDUCING
ANOTHER SHORT-LIVED PERIOD OF LIGHT SNOW ACROSS WESTERN SOUTH
DAKOTA...INCLUDING THE WEST RIVER COUNTIES OF THIS FORECAST AREA.
TUESDAY NIGHT -> WEDNESDAY NIGHT...MODELS ARE ALL IN PRETTY GOOD
AGREEMENT ABOUT DROPPING ANOTHER ROUND OF -20C TO -27C 925HPA AIR
INTO THE CWA TUESDAY NIGHT/WEDNESDAY...ALL THE WHILE A 1055+HPA
SURFACE HIGH IS BUILDING DOWN INTO THE REGION. THAT IS A VERY
STRONG HIGH CENTER. THE PRESSURE GRADIENT THAT IT WILL GENERATE
WHILE LOW LEVEL CAA IS ONGOING TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING SUGGESTS WIND SPEEDS OF 10 TO 25 MPH WILL BE POSSIBLE
WHILE TEMPERATURES ARE PLUMMETING THROUGH THE SINGLE DIGITS BELOW
TO TEENS BELOW ZERO. THE NET RESULT WILL BE WIND CHILL WARNING
CRITERIA WIND CHILLS /35 BELOW ZERO OR COLDER/ THROUGHOUT MUCH OF
THE REGION TUESDAY NIGHT INTO WEDNESDAY MORNING. WILL LIKELY NEED
TO ISSUE A WIND CHILL WARNING IN THE NEAR FUTURE FOR THIS.
FINALLY...ANOTHER SHORTWAVE WILL TRACK THROUGH THE REGION
WEDNESDAY NIGHT/THURSDAY...THIS ONE A BIT FURTHER NORTH AND EAST
POSSIBLY GLANCING THE FAR NORTHEAST CORNER OF THE CWA BRIEFLY LATE
WEDNESDAY NIGHT WITH SOME LIGHT SNOW.
.LONG TERM...THURSDAY THROUGH MONDAY
THE PERIOD BEGINS WITH A WEAK STORM SYSTEM CROSSING NORTHERN
MINNESOTA. THIS SYSTEM COULD BRING LIGHT SNOW TO FAR NORTHEASTERN
SOUTH DAKOTA AND WESTERN MINNESOTA THURSDAY MORNING. INCREASING
NORTHWESTERLY WINDS ON THE BACKSIDE OF THIS SYSTEM COULD BRING
BLOWING SNOW TO PORTIONS OF THE CWA THURSDAY AFTERNOON. SINCE THIS
EVENT IS STILL SEVERAL DAYS AWAY...WILL NOT MENTION BLOWING SNOW
ON THURSDAY.
ANOTHER HIGH PRESSURE WILL SLIDE ACROSS THE REGION THURSDAY NIGHT
THROUGH FRIDAY NIGHT. THIS HIGH PRESSURE WILL BRING A REINFORCING
SHOT OF COLD ARCTIC AIR WITH HIGHS LIKELY IN THE SINGLE DIGITS
ABOVE ZERO...AND LOWS IN THE SINGLE DIGITS BELOW TO THE TEENS BELOW
ZERO.
MODELS HAVE SIGNIFICANTLY REDUCED THE THREAT OF SNOW ON FRIDAY
NIGHT/SATURDAY TIME PERIOD...WITH ONLY THE GFS SHOWING QPF SOUTH
OF THE CWA ON SATURDAY. THE LATEST SUPERBLEND POP GUIDANCE IS
BASICALLY DRY FOR THIS TIME PERIOD...WHICH LOOKS REASONABLE.
&&
.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS WILL PREVAIL ACROSS THE AREA OVERNIGHT AND THROUGH
THE DAY TUESDAY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL 11 AM CST /10 AM MST/ TUESDAY FOR
BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-
DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-
LYMAN-MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-
WALWORTH.
MN...WIND CHILL ADVISORY UNTIL 11 AM CST TUESDAY FOR BIG STONE-
TRAVERSE.
&&
SHORT TERM...DORN
LONG TERM...SD
AVIATION...PARKIN
WEATHER.GOV/ABERDEENIn the hours before
Local storm report, Jan 5, 10:32 PM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1032 PM CST MON JAN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM SNOW ABERDEEN 45.47N 98.48W
01/05/2015 M2.7 INCH BROWN SD NWS OFFICE
FINAL STORM TOTAL SNOWFALL
&&
EVENT NUMBER ABR1500010
TMTLocal storm report, Jan 5, 11:37 PM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1137 PM CST MON JAN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM SNOW ASTORIA 44.56N 96.55W
01/05/2015 E4.0 INCH DEUEL SD PUBLIC
SOCIAL MEDIA REPORT
&&
EVENT NUMBER ABR1500011
TMTLocal storm report, Jan 5, 11:45 PM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1145 PM CST MON JAN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM SNOW MANSFIELD 45.24N 98.56W
01/05/2015 E4.5 INCH SPINK SD PUBLIC
SOCIAL MEDIA REPORT ESTIMATING 4 TO 5 INCHES
&&
EVENT NUMBER ABR1500012
TMTThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:06 AM CST | Wind Chill Advisory | ABR | Buffalo, Corson, Dewey, Hand, Hughes, Hyde and 4 more | 32 hr |
Nearby
Wind Chill Warnings in South Dakota, 2015Wind Chill Warnings in Minnesota, 2015Every wind chill warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.